Rikimaroo wrote:NHmike how is it going. I am so ready to just give up but I won’t. Oxaliplatin is brutal. I get shocks on the first and 2nd day of getting in, shocks in my butthole and stomach area. Cold sensitive is the worse. Constipasion right after treatment. Ugh I hate this but it’s working. Cea down from 428 to 163.5.
I am having a hard time handling this
Today is the 11th day out and I'm starting to feel normal again. The cold sensitivity is dropping and most of the other stuff (a long list of symptoms are declining). My fingertips are cracked from the dry air and washing my hands a lot after emptying the bag. BTW, I made the mistake of getting the beige pouches instead of the transparent ones. I had a little leakage this morning from the drain area. The material feels different in the the transparent bag is a bit stiffer in the closure. Also, not being able to see how much is still in the bag is a problem. It happened after three days. The leakage doesn't go anywhere and is easy to clean up but I'll order the transparent in the future.
My daily steps were about 3,500 for the past week. Today I did 3,000 just this morning and hope to get back to normal at 10,000.
Yes, Oxaliplatin is brutal but it looks like it is working for you. I think that things would be a lot easier in the summer. Our weather has moderated as well and we have about a week with temperatures during the day above freezing and that helps a lot. Also, not much snow in the forecast and that helps a lot as well.
I bought Nitrile Gloves which I'm wearing right now. A co-worker showed up with them several weeks ago and I asked why he was wearing them and he said to deal with cracked skin. The Nitrile Gloves retain moisture that helps cracked skin to heal. Additionally, you can use touchpads and touchscreens so I don't have to take them off when using computers and phones. And I'll get less water on my fingertips.
I have the opposite - basically very watery output in the bag after the treatment and this lasts for about a week. I haven't had the shocks in other areas though I have some leakage of other fluids. It was dark brown last week after I had a bowl of beef broth and I think that it was the beef broth going down the other side of the stoma. This seems more likely when I am sitting a lot. So it's been brutal for ten days and I'm on the mend. I'm going to demand a reduction in the Oxaliplatin for the next cycle. I have also considered stopping the infusions for a while to recover.
Compounding my problems is a big project that I promised that I'd get done by the middle of February. I've been making great progress on it but I'm in heads-down work mode like that and don't get in my walking, drinking of water or other fluids and I don't get enough sleep. I track everything (food, water, sleep, steps, exercise) and I can see when I'm not keeping up with the health stuff. I also haven't done weights in the past week.
Chemo is awful.
I'm in a different place than you as I shouldn't have any cancer. If your CEA is that high, then you likely need the chemo a lot more than I do but you could ask your oncologist for a reduction.